Two-Period Cycles in a Three-Period Overlapping Generations Model
Joydeep Bhattacharya and
Steven Russell
Staff General Research Papers Archive from Iowa State University, Department of Economics
Abstract:
We study the properties of two-period monetary cycles in simple pure exchange overlapping generations economies in which the households live for three periods. We demonstrate that these economies can support cycles under a much broader -- and, arguably, more plausible -- range of assumptions than the analogous two-period economies. We show that economies that fail the well-known Grandmont [1985] condition can have cycles, and that economies that satisfy the condition can fail to have cycles. In addition, we show that economies can have monetary cycles when they do not have conventional monetary steady states, and when aggregate demand for assets is not decreasing in the real return rate at a gross real rate of unity.
JEL-codes: D51 E31 E32 E40 (search for similar items in EconPapers)
Date: 2002-03-05
References: Add references at CitEc
Citations: View citations in EconPapers (5)
Published in Journal of Economic Theory, April 2003, vol. 109 no. 2, pp. 378-401
There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.
Related works:
Journal Article: Two-period cycles in a three-period overlapping generations model (2003) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:isu:genres:10250
Access Statistics for this paper
More papers in Staff General Research Papers Archive from Iowa State University, Department of Economics Iowa State University, Dept. of Economics, 260 Heady Hall, Ames, IA 50011-1070. Contact information at EDIRC.
Bibliographic data for series maintained by Curtis Balmer ().